# SDR QXEA2011112201239

- Difficulty date: November 18, 2011
- Submitted: November 22, 2011
- Operation: Air carrier
- Aircraft: N437QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4240
- Aircraft time: 5,122 hours, 5,498 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Rudder
- Condition: Frozen
- Part time: 5,122 hours, 5,498 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON FINAL APPROACH AT 4000 FT. -5 DEG C IN ICING CONDITIONS FOUND RUDDER FROZEN IN PLACE.  CREW TRIED TO MOVE RUDDER AND IT REQUIRED FORCEFUL PULL TO BREAK FREE.  THEN NORMAL.  LANDING UNEVENTFUL.  RUDDER CABLE RUNS WERE INSPECTED, KICK PANELS AROUND RUDDER PEDALS INSPECTED, NO DEFECTS NOTED.  OPERATED RUDDER SYS WITH BUNGEES DISCONNECTED,  SYS OPERATED SMOOTHLY AND MADE FULL TRAVEL TO STOPS.  BUNGEES RECONNECTED WITH REPLACEMENT OF RUDDER FEEL TRIM UNIT, TESTED GOOD. RETURNED TO SERVICE.
